Alert archive / North Dakota / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 113, NWS Bismarck, ND

July 19, 2022Rolette County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2022, 3:35 AM CDT for Rolette County, North Dakota. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2022, 3:35 AM CDT (08:35 UTC)
Expired
Jul 19, 2022, 4:15 AM CDT
In force
40 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Rolette County, ND

The radar

The Minot AFB radar (KMBX), 93 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 3:38 AM CDTTSTM WND GST 671 Ne Shell Valley, NDDELAYED REPORT. RAWS STATION TMTN8 4 SW BELCOURT.
Jul 19, 3:42 AM CDTTSTM WND GST 752 N Belcourt, NDBASED ON INFORMATION PROVIDED BY THE ROLETTE COUNTY EMERGENCY MANAGER, INCLUDING PHOTOS AND IN SPEAKING WITH HIM, AND RADAR DATA, IT WAS DETERMINED THAT THUNDERSTORM WINDS AROUND 75 MPH, AND NOT A TORNADO, IMPACTED THIS AREA FOR ABOUT 10 MINUTES, FROM 342 AM T
Jul 19, 3:55 AM CDTTSTM WND GST 642 N Rolla, NDAWOS STATION K06D ROLLA ND AWOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 7:58 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2696 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1901 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

256 
WUUS53 KBIS 190835
SVRBIS
NDC079-190915-
/O.NEW.KBIS.SV.W.0113.220719T0835Z-220719T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
335 AM CDT Tue Jul 19 2022

The National Weather Service in Bismarck has issued a

* Severe Thunderstorm Warning for...
  Rolette County in north central North Dakota...

* Until 415 AM CDT.

* At 334 AM CDT, a severe thunderstorm was located 7 miles northeast
  of Dunseith, or 14 miles west of Rolla, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Belcourt around 340 AM CDT.
  St. John around 345 AM CDT.
  Rolla around 350 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4873 9953 4872 9949 4855 9950 4856 9997
      4886 10019 4900 10018 4900 9953
TIME...MOT...LOC 0834Z 243DEG 46KT 4889 9994 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ANGLIN
3 follow-up statements
926 
WWUS53 KBIS 190849
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
349 AM CDT Tue Jul 19 2022

NDC079-190915-
/O.CON.KBIS.SV.W.0113.000000T0000Z-220719T0915Z/
Rolette ND-
349 AM CDT Tue Jul 19 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR ROLETTE COUNTY...

At 348 AM CDT, a severe thunderstorm was located over St. John, or 8
miles north of Rolla, moving northeast at 55 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
Rolette County, including the following locations... Thorne, Nanson,
Mylo, Shell Valley and Agate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4873 9953 4872 9949 4855 9950 4856 9980
      4884 10009 4900 10018 4900 9953
TIME...MOT...LOC 0848Z 243DEG 46KT 4898 9968 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ANGLIN
990 
WWUS53 KBIS 190902
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
402 AM CDT Tue Jul 19 2022

NDC079-190915-
/O.CON.KBIS.SV.W.0113.000000T0000Z-220719T0915Z/
Rolette ND-
402 AM CDT Tue Jul 19 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR ROLETTE COUNTY...

At 401 AM CDT, a severe thunderstorm was located 14 miles northeast
of St. John, or 16 miles northeast of Rolla, moving northeast at 55
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...A 64 MPH wind gust was reported at Rolla.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Rolla, Dunseith, St. John, International Peace Garden, Belcourt,
Shell Valley, Mylo, Thorne and Agate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4873 9953 4872 9949 4855 9950 4855 9964
      4873 9978 4872 9993 4884 10009 4900 10018
      4900 9953
TIME...MOT...LOC 0901Z 243DEG 46KT 4906 9944 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ANGLIN
662 
WWUS53 KBIS 190913
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
413 AM CDT Tue Jul 19 2022

NDC079-190922-
/O.EXP.KBIS.SV.W.0113.000000T0000Z-220719T0915Z/
Rolette ND-
413 AM CDT Tue Jul 19 2022

...THE SEVERE THUNDERSTORM WARNING FOR ROLETTE COUNTY WILL EXPIRE AT
415 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty 
winds are still possible with any new thunderstorm development.

LAT...LON 4873 9953 4872 9949 4855 9950 4855 9964
      4873 9978 4872 9993 4884 10009 4900 10018
      4900 9953
TIME...MOT...LOC 0912Z 243DEG 46KT 4912 9927 

$$

ANGLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:56 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 19, 1:56 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
156 AM CDT Tue Jul 19 2022

.UPDATE...
Issued at 155 AM CDT Tue Jul 19 2022

Main update is to extend the current Severe Thunderstorm Watch
until 4 AM CDT. Ongoing thunderstorms continue to move eastward
into favorable environment for potentially severe weather. The
trend may be more of wind threat now, although lapse rates are
still steep, and shear and instability is still high. Given this
trend have extended the watch for two hours, except across Divide,
McKenzie, and Williams counties. These counties are now post
frontal and should have very minimal threat for severe weather for
the rest of the night. Only other item of concern for tonight is
some increased winds behind the mentioned front. After passage
some winds may gust to near 40 mph.

UPDATE Issued at 1250 AM CDT Tue Jul 19 2022

Strong to severe storms continue to push eastward across the
Highway 2 corridor. These storms have had a history of strong
winds and large hail. Ahead of these storms remains high values of
MUCAPE and strong wind shear. There is some concern the atmosphere
is starting to get stressed given the already multiple rounds of
convection. However, if these storms can find the right
environment, look for all forms of severe weather to be possible
through the night, including strong winds up to 75 MPH, hail up to
2 inches in diameter, and a tornado or two possible. A Severe
Thunderstorm Watch remains until 2 AM CDT. This will have to be
evaluated for extension in the coming hours, especially from about
Minot and eastward.

UPDATE Issued at 900 PM CDT Mon Jul 18 2022

** MESOSCALE UPDATE DISCUSSION **

As of 02 UTC, new, and rapidly-intensifying storms are forming
west of Williston, on the leading edge of greater forcing aloft
and just north of the surface triple point. The downstream air
mass is characterized by increasingly-rich low-level moisture,
with the storms beginning to impinge on an axis of lower 70s F
dewpoints that extend from northern ND into far northeastern MT.
This is generating strong to extreme bouyancy, albeit with some
residual inhibition, with MUCAPE upwards of 4500 J/kg. Strong wind
fields are in place with deep-layer shear of 50-60 kt, and low-
level hodographs possess enough curvature and size to support up
to 200 m2/s2 of 0-1-km SRH. Thus all severe hazards are possible,
but the tornado risk may be somewhat mitigated if storms are not
fully surface-based owing to residual inhibition. On the other
hand, that inhibition could maintain semi-discrete supercells,
which would bolster the risk of large to very large hail given the
deep-layer shear and favorable lapse rates and bouyancy. Finally,
the strong wind fields including 0-3-km bulk shear of 30-40 kt
and DCAPE of 1000-1500 J/kg will favor damaging wind risk,
especially if bowing segments develop, which could be the case if
cold pools expand sufficiently to overcome residual capping. The
main uncertainty with this scenario remains focused on convective
coverage, especially with southward extent, owing to that capping.
Even areas along the U.S. Highway 2 corridor may maintain some
degree of capping as the upstream convection approaches. Further
south yet, the 00 UTC Bismarck RAOB sampled considerable CIN for
boundary-layer based parcels, so the high-based convection south
and east of Bismarck is not realizing the full potential of the
bouyancy profile. It has occasionally strengthened, but the
severe-storm threat with those cells is lower.

CJS

UPDATE Issued at 848 PM CDT Mon Jul 18 2022

Quick update to expire the Heat Advisory at 9 PM CDT/8 PM MDT.

UPDATE Issued at 802 PM CDT Mon Jul 18 2022

SPC has issued Severe Thunderstorm Watch 475 for basically the
northern two tiers of counties in northwest and north central
North Dakota plus McKenzie county.

UPDATE Issued at 643 PM CDT Mon Jul 18 2022

Decided to go ahead and extend the Heat Advisory until 02z with
plenty of stations still seeing heat index values in the 100 to
105 degree range.

The other challenge tonight will be approaching severe
thunderstorms coming from northeastern Montana. These storms
should continue to become better organized as they approach
northwest North Dakota in the next one to three hours. Very large
hail up to two inches in diameter are possible with any of these
storms that can stay discrete (one cell northwest near Poplar
Montana continues to try and develop ahead of the main line of
storms further west). However, it appears upscale growth into an
MCS or multiple line segments/bows will start the transition to a
wind threat rather quickly. A brief tornado also can't be ruled
out with either storm mode as the low level jet starts to kick
in. By the time this MCS reaches northwest North Dakota, the
environment will be favorable for severe wind gusts to 75 mph
given large DCAPE, strong 0-3km bulk shear, and strong BRN shear
per RAP mesoanalysis trends. These storms will likely continue
through the night across the northern third of the state.

For this update, the main change was to tweak the precipitation
chances to better account for storm timing/radar observations and
to extend the Heat Advisory. Otherwise, just blended in the latest
observations to the going forecast.

&&

.SHORT TERM...(Today and tonight)
Issued at 230 PM CDT Mon Jul 18 2022

Forecast highlights in the short term period will be the warm and
humid conditions today and strong to severe thunderstorm chances
later today into tonight.

Currently, upper ridge axis extending north/northeast across the
Dakotas this afternoon, with a developing sfc low over the lee of
the Montana rockies and another low over the Black Hills. Sfc
trough extends from southwest ND to northeast ND as evident in sfc
wind obs. Persistent band of mid to upper level clouds, associated
with a mid level wave, has been over southwest ND into east
central ND for much of the day, and has wrecked havoc on the
daytime temperature forecast. No signs of this eroding, so went
ahead and lowered highs for today by several degrees for those
locations impacted by the cloud cover. Still very humid with sfc
dewpoint temperatures in the low to mid 70s most areas. Have opted
to leave the heat advisory as is with this product issuance as
even despite the clouds, we will still approach and exceed 100F
heat index over most areas this afternoon.

A few CAMs still indicate that we may see a few storms south
central and east into the James River Valley this afternoon or
early evening. High CAPE here along with modest shear, so an
isolated severe storm remains possible if any convection can fire
up. As of 19Z there are a few towering CU just northeast of the
Black Hills moving northeast, so perhaps this is what we will get
in a few hours.

The main threat remains over northwest and north central North
Dakota later today through this evening, and perhaps for a few
hours overnight. The strong/compact mid level low will be over
north central MT by 00Z, then developing into far northwest ND by
around 06Z. As forcing aloft approaches and interacts with an
eastward moving cold front, expecting to see discrete storm
development with large to very large hail a threat given straight
hodographs, and also a severe wind threat with high DCAPE and as
0-3km wind shear increases. RAP and HRRR sfc low placement and
forecast wind fields put the frontal triple point across
northeast MT and northwest ND this evening, so this area will see
the max forcing for potentially high end severe storms. A tornado
or two will be possible as well given the low level wind shear
projected and the potential strength of any updrafts.

Discrete cells are then expected to congeal into one or two
segments as they march across northern ND late in the evening and
overnight. Steep lapse rates will maintain a large hail threat, in
addition to the severe wind gust potential. Would expect a severe
weather watch to be issued at some point over the next few to
several hours. How far south the severe threat goes is in
question.

In the wake of the cold front, gusty northwest winds will develop
west into central after midnight. There may be an hour or two
period along to immediately behind the cold front where we may see
stronger winds with gusts to 40-45 knots.

.LONG TERM...(Tuesday through Monday)
Issued at 230 PM CDT Mon Jul 18 2022

The long term begins with the strong mid level over northwest
North Dakota, and its associated sfc low across the Red River
Valley. Gusty west/northwest winds will develop quickly from west
to east Tuesday morning as the boundary layer starts to mix. The
gusty winds will then continue through the day Tuesday before
slowly winding down west to east Tuesday night. Gradient forcing
isn't overly impressive, but there is a good unidirectional wind
profile so decent momentum transfer is expected. In addition,
scattered wrap around showers and isolated thunderstorms are
forecast for much of the day Tuesday, so potential is there for
this activity to mix down an occasional isolated strong wind gust
most anywhere. More favorable location for the stronger winds and
future wind headlines is still over the higher terrain of the
southwest, though may need headlines over a broader area to cover
the mix down potential. Will let the midnight shift issue any
possibly wind headlines as we focus for now on the heat and severe
potential today and tonight. Behind the cold front, much drier
and cooler air will push into the region for Tuesday, with
dewpoint temperatures in the 50s and highs in the 70s and 80s.

A slow warming trend and mainly dry weather can then be expected
through Friday with a west/northwest flow aloft in place across
the Northern Plains. There may be a few embedded waves moving
through the flow aloft, which could bring some precipitation to
our area, more so towards the end of the work week. Ensembles and
NBM remain in somewhat agreement with more defined wave moving
across the region this coming weekend, which would bring our next
best chance for widespread precipitation and thunderstorm chances.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1250 AM CDT Tue Jul 19 2022

Strong to severe thunderstorms will continue to impact northern
North Dakota tonight, mainly from KISN to KMOT to KRUG. Some of
these storms could become severe with very large hail up to two
inches in diameter and damaging wind gusts to 75 mph. Elsewhere
will see slight chances for showers and thunderstorms, and partly
cloudy skies. Brief MVFR/IFR conditions are possible if any of the
heavier storm cores move overhead. Storms should diminish from
west to east later tonight, but a few more showers are likely
north and central on Tuesday along with lingering lower clouds.
These could bring some MVFR to brief IFR conditions to the area
through the day Tuesday. Strong northwest winds will start to
develop by late Tuesday morning and last through the afternoon,
with the highest gusts up to 45 mph. The strongest winds on
Tuesday will be across the south. Some low level wind shear is
also possible at times through Tuesday morning as cold front moves
through.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Anglin
SHORT TERM...NH
LONG TERM...NH
AVIATION...Anglin
Hazardous weather outlook, Jul 19, 1:46 AM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
146 AM CDT Tue Jul 19 2022

NDZ001-009-017>023-025-031>037-040>048-050-051-200700-
Divide-Williams-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
146 AM CDT Tue Jul 19 2022 /1246 AM MDT Tue Jul 19 2022/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, southeast North Dakota, and
southwest North Dakota.

.DAY ONE...Tonight

Isolated strong to severe thunderstorms are possible tonight across
portions of western, central, and southern North Dakota. The main
threats will be damaging winds up to 60 mph, and large hail up to
the size of a quarter.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong northwest winds will be possible on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any sized hail and damaging
wind gusts to the National Weather Service at 1-800-247-0212.

NDZ002>005-010>013-200700-
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
146 AM CDT Tue Jul 19 2022

This Hazardous Weather Outlook is for portions of north central
North Dakota and northwest North Dakota.

.DAY ONE...Tonight

Scattered to numerous severe thunderstorms are forecast across
portions of northern central North Dakota through tonight. The
main threats will be damaging winds up to 75 mph, and very large
hail up to two inches in diameter. A tornado or two is possible.

A Severe Thunderstorm Watch is in effect until 4 AM CDT.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong northwest winds will be possible on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any sized hail and damaging
wind gusts to the National Weather Service at 1-800-247-0212.

In the hours before

Local storm report, Jul 19, 1:02 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
102 AM CDT TUE JUL 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     TSTM WND GST     1 SW BOWBELLS           48.79N 102.27W
07/18/2022  M58 MPH          BURKE              ND   MESONET

            US AIR FORCE WEATHER STATION 1.5 SW OF
            BOWBELLS.

&&

JAA
Local storm report, Jul 19, 2:47 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
247 AM CDT TUE JUL 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             LANSFORD                48.63N 101.38W
07/19/2022  E1.00 INCH       BOTTINEAU          ND   BROADCAST MEDIA

            REPORT RELAYED THROUGH BROADCAST MEDIA. TIME
            ESTIMATED BASED ON RADAR.

&&

JAA
Local storm report, Jul 19, 2:49 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
249 AM CDT TUE JUL 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 AM     HAIL             2 S MINOT               48.20N 101.31W
07/19/2022  U1.25 INCH       WARD               ND   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

&&
Special weather statement, Jul 19, 2:57 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Bismarck ND
257 AM CDT Tue Jul 19 2022

NDZ011-012-190830-
McHenry ND-Ward ND-
257 AM CDT Tue Jul 19 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL WARD
AND WEST CENTRAL MCHENRY COUNTIES THROUGH 330 AM CDT...

At 256 AM CDT, a strong thunderstorm was located over Surrey, or 5
miles east of Minot, moving east at 45 mph.

HAZARD...Wind gusts to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Granville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central North Dakota.

&&

LAT...LON 4810 10126 4827 10131 4841 10134 4845 10063
      4809 10055
TIME...MOT...LOC 0756Z 257DEG 37KT 4824 10118

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

ANGLIN
Special weather statement, Jul 19, 3:00 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Bismarck ND
300 AM CDT Tue Jul 19 2022

NDZ003-004-011-012-190830-
McHenry ND-Bottineau ND-Ward ND-Renville ND-
300 AM CDT Tue Jul 19 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST CENTRAL WARD,
BOTTINEAU, SOUTHEASTERN RENVILLE AND NORTHERN MCHENRY COUNTIES
THROUGH 330 AM CDT...

At 300 AM CDT, strong thunderstorms were located along a line
extending from 6 miles west of Lake Metigoshe State Park to 6 miles
northeast of Upham to near Deering. Movement was east at 60 mph.

HAZARD...Wind gusts to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Lake Metigoshe State Park around 305 AM CDT.
  Willow City around 315 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central North Dakota.

&&

LAT...LON 4872 10018 4872 10015 4857 10014 4854 10019
      4855 10027 4850 10028 4845 10036 4840 10132
      4900 10108 4900 10018
TIME...MOT...LOC 0800Z 268DEG 51KT 4900 10046 4865 10062 4843 10102

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

ANGLIN
Special weather statement, Jul 19, 3:28 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Bismarck ND
328 AM CDT Tue Jul 19 2022

NDZ004-005-190900-
Bottineau ND-Rolette ND-
328 AM CDT Tue Jul 19 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN BOTTINEAU
AND ROLETTE COUNTIES THROUGH 400 AM CDT...

At 328 AM CDT, a strong thunderstorm was located near Dunseith, or 17
miles west of Rolla, moving east at 55 mph.

HAZARD...Wind gusts to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Belcourt around 340 AM CDT.
  St. John around 345 AM CDT.

Other locations in the path of this storm include Rolla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central North Dakota.

&&

LAT...LON 4873 9953 4872 9952 4872 9949 4855 9949
      4855 10022 4900 10039 4900 9952
TIME...MOT...LOC 0828Z 267DEG 49KT 4884 10001

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

ANGLIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:52 PM CDTSpecial Weather StatementBISMcIntosh23 min
Jul 18, 9:19 PM CDTSevere Thunderstorm Warning Considerable damage threatBISDivide, Williams56 min
Jul 18, 9:38 PM CDTSpecial Weather StatementBISMcIntosh37 min
Jul 18, 10:13 PM CDTSevere Thunderstorm Warning Considerable damage threatBISBurke, Divide, Williams62 min
Jul 18, 10:16 PM CDTSpecial Weather StatementBISDickey29 min
Jul 18, 10:41 PM CDTTornado WarningBISBurke, Divide34 min
Jul 18, 11:02 PM CDTSevere Thunderstorm WarningBISDivide, Williams58 min
Jul 18, 11:06 PM CDTTornado WarningBISBurke24 min
Jul 18, 11:15 PM CDTSevere Thunderstorm Warning Considerable damage threatBISBurke, Divide, Mountrail, Ward, Williams41 min
Jul 18, 11:30 PM CDTSevere Thunderstorm Warning Considerable damage threatBISBottineau, Burke, Renville, Ward38 min
Jul 18, 11:56 PM CDTSpecial Weather StatementBISDickey34 min
Jul 18, 11:59 PM CDTSevere Thunderstorm Warning Considerable damage threatBISBurke, Mountrail, Williams61 min
Jul 19, 12:45 AM CDTSevere Thunderstorm WarningBISBurke, Mountrail, Renville, Ward60 min
Jul 19, 1:45 AM CDTSevere Thunderstorm WarningBISBottineau, Burke, McHenry, Mountrail, Renville, Ward60 min
Jul 19, 2:23 AM CDTSevere Thunderstorm WarningBISWard37 min
Jul 19, 2:48 AM CDTWind AdvisoryBISAdams, Billings, Bowman, Burleigh, Dickey, Emmons and 10 more17 hr
Jul 19, 2:57 AM CDTSpecial Weather StatementBISMcHenry33 min
Jul 19, 3:00 AM CDTSpecial Weather StatementBISBottineau30 min
Jul 19, 3:28 AM CDTSpecial Weather StatementBISRolette32 min
Jul 19, 4:11 AM CDTSpecial Weather StatementBISRolette34 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.